T Nation

HRT and Acne


I was on HRT for 12 weeks and the Dr. pulled me off to see if my natural test would start producing again. I kow .... that's stupid but he's the only Dr. that would even address it. I've been off 4 weeks now.

Is it common to get acne when your T-levels drop?

I'm getting acne and it's not the normal zit type either. I have one place on my face that has been there for 3 weeks.

I have never had a problem w/ acne in my life.


I think it's kinda silly of your doctor to see if your natural production starts again. TRT is usually for life. It's not like your T levels are going to be higher after going off TRT. So what's the point really. I think it's a cruel way of practicing medicine, letting the patient suffer after something that actually helped. What was your doctors rationale behind it?

It is common to get acne after cessation of TRT. Cortisol levels tend to be inversely related to testosterone levels. So after a cycle or TRT cortisol levels usually go sky high due to low levels of endogenous androgens.

You could try some phosphatidylserine to bring your cortisol levels down and that may help. Topically applying Nizoral shampoo to your face has worked wonders for me and other people for acne. Nizoral has anti-DHT and anti-cortisol effects. Just lather some up in your hands and spread over your acne prone areas for 3-5 minutes then wash off. Nizoral is pretty inexpensive as compared to the phosphatidylserine so you may want to try that first.

I made an educated guess and am assuming your acne is related to high cortisol problems. You could ask your doctor for a cortisol test to verify. A short trial of Nizoral isn't going to do any harm though so I wouldn't worry about any side effects. There's a good chance your doctor doesn't know how to test for cortisol levels properly either so do what you feel comfortable with.


I agree with what Bri said, but I think you should also provide a bit more info about your HRT protocol.

What were your blood test results before and during your HRT? Have you had any since you stopped?

What were you taking and when?
Subjectively - did the HRT work, ie, did you improve?

Some of this information may also help to explain the acne.


PS By the way - did you balls get smaller during HRT and are they coming back now? (I started a thread on this!)


Thanks for the info guys.

Yes, I think my doctor's choice to stop the treatment is retarded. What I found even more retarded was that he gave me nothing for elevated cortisol or estrogen in the absence of the exogenous test.

I had 14 weeks of 200mg test cyponate.

My test levels were 391 originally. I had very bad back pain, join pain, lethargy, no libido, ED problems etc. After the first shot I felt like normal person again.

The last shot was 5 weeks ago. I had blood drawn last week the test was 321.

I am thinking about taking TRIBEX unitl he decides or I can find a doctor that will address the issue properly.

Yes my nuts shrank, to about 1/2 their normal size. They also became hard as a rock. They have not showed any signs of regrowth to date.

So I got acne, small hard nuts and massive amounts of body hair (never had much before, now my stomach looks like a gorilla). Not to mention I feel like total shite now.


I'd suggest getting another doctor. No one should be subjected to what you're experiencing.


I went to two other doctors, they won't touch me. They both kept asking me about steroid abuse and usage. Yeah I am a 5'10" 160lb juice user. I am so massive that I have to special order my shirts in a relatively unknown size called Meduim.


LOL Sorry, but that was funny. It's crazy how stupid some doctors can be.



I reckon you should stick with your orginal Doc and try to get back on HRT. Thats your best short term bet. If you can get back on - then spend your time looking for other Docs, looking for second opinions etc etc. Keep going until you find someone.

The other alternative, if your comfortable you know enough, is to get some test yourself and just keep yourself ticking over (small weekly doses) until you can find a doc.


Swerven makes a good point. It's important to get back on HRT as soon as possible for your own health. I would try and convince your current doctor to put you back on. If you give enough of a sob story, I'm sure your doctor will comply. Bring something up like, your girlfriend/wife is going to break up with you due to your erectile dysfunction, or something like that. If they feel your problem may be something outside of your control i.e. girlfriend, they may put you back on out of compassion. Then start shopping for a new doctor. It can sometimes take months to find a new one with wait times and all.

I'd recommend reading up on Dr. Crisler's protocols for HRT. Do a google and you should find his website. A good doctor should be familiar with HCG use and keeping Estradiol levels in normal ranges for HRT.

I can PM you some extra info regarding this stuff if you're interested.


Yeah PM me that would be great.

He knows my soon to be x-wife so .... no go there.


I feel comfortable with my knowledge, just not the sources.


I went for the Benzoyl Peroxide option.

The only OTC I found w/ BP was Oxy products. After 3 days on them, the wash & vanish cream, the acne was like 50% better. After 6 days, it's gone. Shit really works.

The only thing that sucks is that the packaging makes Oxy products look like it is something Ron Burgandy would use.

Packaging is right along the lines of Hi Ya Karate / Sex Panther Cologne.

The girl at the counter looked at me like "Are you serious? Want some Ol Spice with that?"

Hey it works!


Your PM feature seems to be off.

Here's some good info.